Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Mar 28, 2007, 8:56 PM MDT for Sherman County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2007, 8:56 PM MDT (02:56 UTC)
- Expired
- Mar 28, 2007, 9:22 PM MDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sherman County, KS
The radar
The Goodland radar (KGLD), 15 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:59 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3911 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 290300 RRA TORGLD KSC181-290330- /O.NEW.KGLD.TO.W.0018.070329T0256Z-070329T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 856 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS... * UNTIL 930 PM MDT * AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES NORTH OF EDSON...OR ABOUT 17 MILES NORTHEAST OF GOODLAND...MOVING NORTH AT 40 MPH. ANOTHER AREA OF STRONG CIRCULATION WITH A POSSIBLE TORNADO IS LOCATED JUST NORTH OF INTERSTATE 70 ABOUT 5 MILES NORTHEAST OF EDSON. * THE TORNADOES WILL IMPACT MAINLY RURAL AREAS OF SHERMAN COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES. IF YOU LIVE IN EASTERN SHERMAN COUNTY...ESPECIALLY NORTH OF INTERSTATE 70...YOU SHOULD SEEK SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3930 10163 3930 10139 3956 10139 3956 10162 $$ FLOYD
1 follow-up statement
000 WWUS53 KGLD 290322 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 919 PM MDT WED MAR 28 2007 KSC181-290329- /O.CAN.KGLD.TO.W.0018.000000T0000Z-070329T0330Z/ SHERMAN KS- 919 PM MDT WED MAR 28 2007 ...THE TORNADO WARNING FOR NORTHEASTERN SHERMAN COUNTY IS CANCELLED... THE THREAT OF TORNADOES IN EASTERN SHERMAN COUNTY HAS ENDED. THE STORM THAT ORIGINALLY PROMPTED THE WARNING HAS MOVED NORTH INTO CHEYENNE COUNTY KANSAS. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE NOW MOVING THROUGH WESTERN AND CENTRAL SHERMAN COUNTY WITH HEAVY RAIN...HAIL...AND GUSTY WINDS STILL POSSIBLE WITH THOSE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3930 10163 3930 10139 3956 10139 3956 10162 $$ FLOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:18 PM MDT, 7 hours 38 minutes earlier.
Area forecast discussion, Mar 28, 1:18 PM MDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007
.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.
SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.
LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ002>004-014>016-028-029.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.
&&
JDKHazardous weather outlook, Mar 28, 10:55 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT WED MAR 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY 6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM. STORM MOTION WILL BE NORTH-NORTHEAST AT 50 MPH. DESPITE THE FAST STORM MOTIONS... TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25. DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE OVERNIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45 MPH ARE EXPECTED. EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20 PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/DLF
In the hours before
Local storm report, Mar 28, 8:36 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 11 NE BENKELMAN 40.16N 101.39W
03/28/2007 E0.75 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 8:45 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 6 N BIRD CITY 39.84N 101.53W
03/28/2007 E2.75 INCH CHEYENNE KS PUBLIC
&&
KJAMESLocal storm report, Mar 28, 8:47 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 3 E TOWNER 38.47N 102.02W
03/28/2007 GREELEY KS LAW ENFORCEMENT
AT THE GREELY CO. LINE AT HIGHWAY 96
&&
KJAMESLocal storm report, Mar 28, 8:48 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL BENKELMAN 40.05N 101.53W
03/28/2007 E1.50 INCH DUNDY NE TRAINED SPOTTER
WITH 50 MPH WINDS
&&
KJAMESLocal storm report, Mar 28, 8:51 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 15 NW TRIBUNE 38.62N 101.95W
03/28/2007 GREELEY KS LAW ENFORCEMENT
&&
KJAMESLocal storm report, Mar 28, 8:54 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO NE EDSON 39.33N 101.54W
03/28/2007 SHERMAN KS TRAINED SPOTTER
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| Mar 28, 6:17 PM MDT | Tornado Warning | GLD | Sherman, Wallace | 58 min |
| Mar 28, 6:23 PM MDT | Tornado Warning | GLD | Decatur | 37 min |
| Mar 28, 6:40 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Mar 28, 6:45 PM MDT | Tornado Warning | GLD | Rawlins | 30 min |
| Mar 28, 6:47 PM MDT | Tornado Warning | GLD | Greeley | 43 min |
| Mar 28, 7:10 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 65 min |
| Mar 28, 7:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 54 min |
| Mar 28, 7:27 PM MDT | Tornado Warning | GLD | Greeley, Wallace | 63 min |
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 4 hr |
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Greeley, Sherman, Wallace | 4 hr |
| Mar 28, 7:57 PM MDT | Tornado Warning | GLD | Cheyenne | 48 min |
| Mar 28, 8:01 PM MDT | Tornado Warning | GLD | Wallace | 44 min |
| Mar 28, 8:10 PM MDT | Tornado Warning | GLD | Cheyenne | 22 min |
| Mar 28, 8:11 PM MDT | Tornado Warning | GLD | Sherman | 49 min |
| Mar 28, 8:14 PM MDT | Tornado Warning | GLD | Greeley | 61 min |
| Mar 28, 8:56 PM MDT | Tornado Warning | GLD | Wallace | 34 min |
| Mar 28, 9:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Mar 28, 9:35 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 35 min |
| Mar 28, 10:43 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.